MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Dent in Material (2526)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.If implanted; give date: n/a (not applicable).The intraocular lens was not implanted.If explanted; give date: n/a (not applicable).The intraocular lens was not implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the side of the intraocular lens (iol) was dented.The issue was noticed when removing the iol from the packaging.There was no patient contact or involvement.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed because the product was not returned.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional investigational requests for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on: 4/24/2018.Device evaluation: the zcb00 lens was returned it its original package.Visual inspection using microscope magnification was performed: loose fibers/particles were observed on lens that may be related to the handling of the unit out of a sterile environment.Residues of lubricant material were also observed on the lens.Part of the len's edge was also slightly bend.The condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.The reported complaint was verified.Based on the investigation result, there is no indication of product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6815822
Report Number2648035-2017-01543
Device Sequence Number19082399
Product Code HQL
UDI-Device Identifier05050474531598
UDI-Public(01)05050474531598(17)200311
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/11/2020
Device Model NumberZCB00
Device Catalogue NumberZCB0000140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer12/11/2017
04/26/2018
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date01/08/2018
05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1